MAUDE Adverse Event Report: AESCULAP AG S4 POLYAXIAL SCREW 6.5X45MM CANULATED; IMPLANTS POSTERIOR STABILISATION

AESCULAP AG S4 POLYAXIAL SCREW 6.5X45MM CANULATED; IMPLANTS POSTERIOR STABILISATION
Model Number SW346T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
It was reported that there was an issue with sw346t - s4 polyaxial screw 6.5x45mm canulated.According to the complaint description, the connection of the screw was not possible during surgery.Type of surgery: l4 / 5 plif, degenerative spondylolisthesis.The doctor pointed out that the driver was moving and unstable while inserting the screw 6.5 x 45 mm (sw346t) to the right of l5.Therefore, when the tip of the screw crossed the posterior edge of the vertebral body, the screwdriver was once removed from the screw and reconnected.When the doctor checked the front and side of the screw after installing it, it was inserted slightly downward, so i had to remove the screw and reinsert it.When connecting the driver to the screw, it was pointed out that it could not be connected properly, so when we checked the surgical field, we found that the polyaxial insert had come off.The screw was removed with a screw remover, and another screw 6.5 x 45 mm (sw346t) was newly inserted to the right of l5.The operation was completed successfully.An additional medical intervention was necessary.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Involved components: fw174r - s4 screw driver w/shank tip - lot unkown, fw270r- s4 screw driver f/canul.Polyaxial screws - lot unknown.
 
Event or Problem Description
Involved components: fw174r - s4 screw driver w/shank tip - lot unkown fw270r- s4 screw driver f/canul.Polyaxial screws - lot unknown.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the complained screw arrived in detached condition in common with three screwdriver.In the first step we made a visual inspection of the detached pedicle screw.The threated body shows no damages or defects.The hexagon in the head of the screw shows heavy deformations at the upper edge, most probably caused by a not correct / complete attached screwdriver.This in conjunction with levering leads to a deformation of the insert, especially of the nose which fixes the insert in the body.Unfortunately the insert of the screw was not enclosed.In the next step we investigated the tip of each enclosed screwdriver.Here we found more or less wear and damages on each tip.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 6(10) x probability of occurrence 2(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
S4 POLYAXIAL SCREW 6.5X45MM CANULATED
Common Device Name
IMPLANTS POSTERIOR STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11962857
Report Number9610612-2021-00423
Device Sequence Number3741996
Product Code NKB
UDI-Device Identifier04046963319229
UDI-Public4046963319229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071945
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSW346T
Device Catalogue NumberSW346T
Device Lot Number52485003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FW174R - LOT UNKOWN.; FW174R - LOT UNKOWN.; FW270R - LOT UNKOWN.; FW270R - LOT UNKOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale